Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 2, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 2, 2021, 3:06 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 3:06 PM EDT (19:06 UTC)
Expired
Jun 2, 2021, 3:45 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 149 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS82 KMFL 021906
SPSMFL

Special Weather Statement
National Weather Service Miami FL
306 PM EDT Wed Jun 2 2021
 
FLZ069-070-021945-
Coastal Collier County FL-Inland Collier County FL-
306 PM EDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
345 PM EDT...

* At 306 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over West Toll Gate On Alligator
  Alley, or near Golden Gate Estates. This storm was nearly
  stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Belle Meade, Orangetree,
  Naples Manor, Golden Gate, East Naples, Lely Resort, West Toll Gate
  On Alligator Alley, Vineyards, North Naples, Pelican Bay, Corkscrew
  Swamp Sanctuary, Lely, Rookery Bay Aquatic Preserve and Quail Creek
  Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8161 2623 8144 2601 8175
      2603 8176 2604 8176 2612 8183
TIME...MOT...LOC 1906Z 137DEG 3KT 2613 8163 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:55 PM EDT, 11 minutes earlier.

Area forecast discussion, Jun 2, 2:55 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
255 PM EDT Wed Jun 2 2021

.SHORT TERM (Now through Thursday)...
Isolated to scattered convection has started to form across south
Florida this afternoon. So far most of the rain has been along and
east of Highway 27. Additional shower and thunderstorm activity will
continue this afternoon, especially along the Gulf Coast. The
strongest activity may produce heavy rainfall, cloud-to-ground
lightning, and perhaps some gusty winds...although this morning
sounding didn't have much in terms of DCAPE.

Off and on showers and thunderstorms will continue through the short
term period. Offshore overnight will be the highest potential, but
with the ULL nearby even daytime activity will continue to develop.
Interior and southwest Florida have the best chances of rain across
our Land zones as light to moderate easterly flow pushes the
Atlantic sea breeze well inland.

.LONG TERM...

Friday Through the weekend...

Moisture remains in place across the area with showers and
thunderstorms possible each day. Upper level low weakens and moves
out of the area as a ridge nudges westward with southeasterly
winds increasing across the region. The southeasterly winds will
continue to allow Caribbean moisture to advect into South Florida.
Given the steering flow the greatest coverage each afternoon will
be over the Gulf Coast and inland northern portions of the area
and Lake Okeechobee. Locally heavy rainfall and lightning strikes
will be the main impacts with these showers and storms.
Temperatures should be at or slightly below normal given decent
cloud cover and rain chances throughout the rest of the week.

Early Next Week...

A diurnal summertime pattern with afternoon showers and storms
mainly focused along the sea breeze and boundary collisions.
However, as we move into Monday and early part of the week models
bring a slot of drier air at least in the mid-levels which will help
limit rain chances and overall coverage in the afternoon. High
temperatures each afternoon will be near average in the upper 80s
and low 90s

&&

.AVIATION(18Z TAFS)...
Convection will continue to develop through the afternoon generally
west of the Atlantic terminals. Otherwise, light to moderate
easterly winds expected through the cycle except for APF, which will
likely experience a wind shift with the gulf breeze. Ceilings drop
overnight, but for now all terminals should be VFR through the
cycle, except APF, which may briefly see reduced VIS/CIGs with
T'storms.

&&

.MARINE...
Overall, rather benign marine conditions expected with only light to
moderate winds expected. The primary concern over the next few days
will be the shower and thunderstorm potential through the week and
into the upcoming weekend. The heaviest storms may produce locally
heavy rainfall, cloud-to-water lightning, and rough seas. Winds and
seas will begin to gradually increase late in the period as pressure
gradient tightens over the western Atlantic.

&&

.BEACHES...
With moderate easterly flow in place, a moderate risk of rip
currents will reside along the Atlantic beaches through the
remainder of the workweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  86  76  87 /  50  60  40  40
West Kendall     75  88  75  88 /  50  70  40  40
Opa-Locka        75  87  76  88 /  50  60  40  40
Homestead        75  86  76  86 /  50  60  40  40
Fort Lauderdale  76  86  77  86 /  50  50  40  40
N Ft Lauderdale  76  85  76  86 /  50  60  40  50
Pembroke Pines   75  86  76  88 /  50  60  40  40
West Palm Beach  75  86  75  86 /  50  50  40  50
Boca Raton       75  86  76  87 /  50  50  40  50
Naples           73  89  74  88 /  40  60  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Frye
Thursday Night through Wednesday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 2, 8:14 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
814 AM EDT Wed Jun 2 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
814 AM EDT Wed Jun 2 2021

...SCATTERED THUNDERSTORMS ESPECIALLY ALONG THE GULF COAST...
...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will be possible today, with
the strongest activity expected over the interior and Gulf Coast
during the afternoon hours.

Flooding: Localized flooding from heavy rainfall and thunderstorms
will be possible, especially along the Gulf Coast of South Florida
during the afternoon and evening hours.

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of South Florida.

Waterspouts: Occasional waterspouts cannot be ruled out across the
local waters today.

Wind: Locally strong winds gusts will be possible with showers and
thunderstorms, especially across the western half of South Florida
during the afternoon and evening hours.

Visibility: Smoke from ongoing wildfires over interior Palm Beach, Miami-
Dade, and Collier Counties may affect visibility across portions of
South Florida at times.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Thunderstorm chances will continue through the remainder of the week,
with the primary concerns being localized flooding from heavy
rainfall and locally strong wind gusts.

The rip current risk will remain elevated through the majority of
this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 2, 3:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EDT Wed Jun 2 2021

FLZ069-070-021945-
Coastal Collier County FL-Inland Collier County FL-
306 PM EDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
345 PM EDT...

* At 306 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over West Toll Gate On Alligator
  Alley, or near Golden Gate Estates. This storm was nearly
  stationary.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Belle Meade, Orangetree,
  Naples Manor, Golden Gate, East Naples, Lely Resort, West Toll Gate
  On Alligator Alley, Vineyards, North Naples, Pelican Bay, Corkscrew
  Swamp Sanctuary, Lely, Rookery Bay Aquatic Preserve and Quail Creek
  Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8161 2623 8144 2601 8175
      2603 8176 2604 8176 2612 8183
TIME...MOT...LOC 1906Z 137DEG 3KT 2613 8163

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:42 PM EDTAreal Flood AdvisoryMFLCollier2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.